Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 11, 2020, 10:00 AM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 11, 2020, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 10:00 AM PDT (17:00 UTC)
- In effect from
- Apr 11, 2020, 2:00 PM PDT
- Expired
- Apr 12, 2020, 2:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS75 KLKN 111700 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1000 AM PDT Sat Apr 11 2020 NVZ031-033-034-039-120100- /O.NEW.KLKN.WI.Y.0007.200411T2100Z-200412T1400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 1000 AM PDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 AM PDT SUNDAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...From 2 PM this afternoon to 7 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
188 WWUS75 KLKN 112137 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 237 PM PDT Sat Apr 11 2020 NVZ031-033-034-039-121400- /O.CON.KLKN.WI.Y.0007.000000T0000Z-200412T1400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 237 PM PDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Elko County, Southeastern Elko County, Ruby Mountains and East Humboldt Range and South Central Elko County. * WHEN...Until 7 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
440 WWUS75 KLKN 120900 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 200 AM PDT Sun Apr 12 2020 NVZ031-033-034-039-121000- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-200412T1400Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains and East Humboldt Range-South Central Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, West Wendover, Ruby Lake, and Oasis 200 AM PDT Sun Apr 12 2020 ...WIND ADVISORY IS CANCELLED... Northwest winds have diminished overnight and will remain below advisory levels across northeastern Nevada. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:02 AM PDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 11, 3:02 AM PDT, 6 hours 58 minutes before
Area Forecast Discussion National Weather Service Elko NV 302 AM PDT Sat Apr 11 2020 .SYNOPSIS... Today will be briefly warmer ahead of a cold front that will produce breezy to windy conditions this afternoon and evening especially in Elko County. Colder air will be in place Sunday through early next week with daytime highs in the 40s and 50s and morning lows in the teens and 20s on Monday and Tuesday. Look for afternoon highs to warm back up into the 60s on Wednesday and Thursday with only a slight chance of a few light showers. && .SHORT TERM...Saturday through Monday. A strong northern stream shortwave will sweep southeastward across Idaho and the northern Rockies while driving a dry cold front southward across northern and central Nevada this afternoon and early evening. Some cloud cover will accompany the frontal passage, but little if any precipitation is expected except perhaps a few isolated light rain/snow showers in the mountains of Elko and White Pine counties. Breezy conditions will develop ahead of, and behind the front with gusts up to 40 mph possible in the higher terrain and northwest flow downslope areas of Elko County. Northwest to north flow will allow colder and drier air to pour into the state tonight and Sunday followed by a second shortwave passage on Monday that will reinforce the cool air through Tuesday. As a result, high temperatures today will generally be in the 60s, but cool down into the 40s northeast, and 50s elsewhere for Sunday and Monday. Expect chilly lows in the teens and 20s on Monday and Tuesday mornings. .LONG TERM...Monday night through Friday Overview: The synoptic pattern continues to be active, but should remain fairly dry for the late Monday hours into early Tuesday. Around the Tuesday afternoon/evening time frame, a shortwave may skirt by east of the state, but northeastern Nevada could be clipped by it. Like previous disturbances coming through, this shortwave should have limited moisture to work with, keeping us dry. Wednesday brings another upper level disturbance, aiming for northeastern Nevada again. What happens at this point, and beyond depends which model you would like to pick, as there is virtually no agreement when comparing models. As ensembles have been able to agree with each other themselves, we’ll rely on their resolutions here. This guidance is suggesting that the disturbance coming through Wednesday may have ample moisture to produce widespread, light showers across the region. A low would close off on the coast of northern California, and continue to slide down the coast. This would provide a surge of moisture for our region, and showers would continue through the rest of the week. Sensible Weather: Precip: Monday night through Wednesday morning, there is a moderate amount of confidence that things should remain dry. After this, the only thing we can have confidence in is that models are arguing with each other as to what happens. The most consistent guidance have been the ensembles, and they have also had much better agreement between them than other models. They continue to resolve one-and-off, light showers in the region Wednesday night through at least Friday. Precip totals unfortunately have low confidence. Winds: Winds should pick up when each shortwave passes through, but otherwise don’t look like they’ll be anything to be too concerned about at this time. Temperatures: At this time, guidance is continuing to suggest that temperatures in the long term timeframe start around seasonal, in the 50s and 60s before surging towards possibly the 70s by the end of the week. Overnight lows stay in the 20s and 30s, closer to the climatological norm. && .AVIATION...A cold front will pass through northern then central Nevada on Saturday afternoon/evening and will be accompanied by a deck of VFR stratus with little if any precipitation. Winds will shift northwesterly in the afternoon/evening while gusting up to 35 kts at KEKO and KTPH, and around 25 kts at KWMC, KBAM, and KELY. Sunday will be cooler and not as windy with VFR conditions across the region. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 95/84/95
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.